Pennsylvania, 2026

Damaging Wind in Pennsylvania, March 7, 2026

March 7, 2026 · NWS CLE · 1 event in 1 county or zone

Northwest PA resided in the warm and relatively-moist sector during the late morning through early evening of the 7th. Simultaneously, a surface low moved generally eastward from the Straits of Mackinac to near northern Georgian Bay as the trailing cold front moved eastward from the Lake Michigan region to Lake Huron, southeastern Lower MI, far-northwest OH, and northeastern IN.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Northwest PA resided in the warm and relatively-moist sector during the late morning through early evening of the 7th. Simultaneously, a surface low moved generally eastward from the Straits of Mackinac to near northern Georgian Bay as the trailing cold front moved eastward from the Lake Michigan region to Lake Huron, southeastern Lower MI, far-northwest OH, and northeastern IN. Within the warm sector, scattered multicell thunderstorms developed along an eastward-moving surface trough axis and persisted generally east-northeastward across northwest PA during the early through mid-afternoon hours of the 7th. The storms' ambient environment exhibited weak to moderate MUCAPE and moderate to strong effective bulk shear. One of the multicell thunderstorms generated isolated straight-line wind damage on the east side of Harmonsburg in Crawford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 7, 1:45 PM EST, 6 minutes earlier. Its key messages:

  • 1) Showers and thunderstorms will develop ahead of a cold front late this morning and afternoon. Some storms could become strong to severe, particularly along and east of the I-71 corridor between Noon and 5 PM. 2) The next period of unsettled weather is expected Tuesday night through Wednesday, bringing periods of moderate to heavy rain and perhaps a few stronger thunderstorms. 3) A clipper system will move east through the Upper Great Lakes on Friday which could bring a rain/snow mix to the local area.
Area forecast discussion, Mar 7, 1:45 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
145 PM EST Sat Mar 7 2026

.WHAT HAS CHANGED...
A tornado watch has been issued for Stark, Mahoning, Trumbull,
and Ashtabula Counties in Ohio, and for Erie and Crawford
Counties in Pennsylvania.

&&

.KEY MESSAGES...
1) Showers and thunderstorms will develop ahead of a cold front
late this morning and afternoon. Some storms could become strong
to severe, particularly along and east of the I-71 corridor
between Noon and 5 PM.

2) The next period of unsettled weather is expected Tuesday
night through Wednesday, bringing periods of moderate to heavy
rain and perhaps a few stronger thunderstorms.

3) A clipper system will move east through the Upper Great Lakes
on Friday which could bring a rain/snow mix to the local area.

&&

.DISCUSSION...
KEY MESSAGE 1...
A tornado watch has been issued for Stark, Mahoning, Trumbull,
and Ashtabula Counties in Ohio, and for Erie and Crawford
Counties in Pennsylvania. Sufficient MLCAPE has developed
allowing storms to strengthen. With a very favorable wind field
in place, severe thunderstorms will be possible through about
20Z or so in the above counties.

Previous Discussion...
The latest water vapor imagery reveals a strong mid- level
shortwave ejecting northeast into the Midwest early this
morning, with ongoing pre-frontal convection located across
portions of Missouri and Illinois. The latest guidance suggests
this shortwave will strengthen further through this morning,
resulting in ~60 knots of 700 mb SW flow across the area by
early this afternoon.

There remains some uncertainty on the evolution of this
convection as it enters Ohio by around mid- morning, though do
anticipate redevelopment as it encounters a more favorable
environment near the I-71 corridor by late morning/early
afternoon. Probabilities for instability parameters from both
the REFS/HREF (such as SBCAPE > 1000 J/kg) are considerably
higher than previous model runs, particularly east of the I-71
corridor. In addition, low-level hodographs also appear more
favorable not only in the 0-1 km layer as they did in last
night's guidance, but now also up to 3 km which tends to suggest
a greater tornado potential in any stronger storms, especially
those with a north to south orientation given the SW shear
vectors.

The latest SPC SWODY1 categorical risk remains unchanged, though
a 5% "hatched" tornado area has been introduced with this
morning's update. Do think the local risk for any significant
tornadoes (EF2+) is very low as the expected linear storm mode
would suggest more of an transient, embedded tornado and
damaging wind threat. However, this could change if storm mode
begins as discrete (stand alone from other storms) and will be
monitored. The timing window and location for strong to severe
storms remains relatively unchanged from previous forecasts -
generally along and east of the I-71 corridor between Noon and 5
PM as storms move west to east through the area.

KEY MESSAGE 2...

Guidance continues to suggest a potent upper-level trough
developing across the Upper Midwest and Great Lakes Wednesday
into Thursday. At the surface, a low pressure system will slide
northeast through the Midwest and Eastern Great Lakes, extending
a strong cold front across the area Wednesday night and ushering
in a much colder air mass into the region. Probabilities remain
medium to high (50 to 70%) for much of the area to see at least
1 inch of rainfall Tuesday night through Wednesday as periods
of moderate to heavy rain and thunderstorms are appearing more
likely. Will continue to monitor trends and potential impacts
from this system over the next several days.

Above average temperatures mainly in the 60s to lower 70s will
persist into Wednesday (with the brief exception of Sunday with
highs in the 50s), falling into the upper 30s to low 40s behind
a cold front on Thursday.

KEY MESSAGE 3...
The latest guidance indicates a clipper system will move east
through the Upper Great Lakes on Friday into Saturday which
could bring a rain/snow mix to the local area and gusty winds.
After brief high pressure on Saturday, another system may
quickly develop towards the west Saturday night into Sunday.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
A broken line of storms across parts of Northeast Ohio and
Northwest Pennsylvania (mainly east of I-71) will continue for
the next few hours, exiting the area by 20-21Z. An area of
trailing stratiform rain will follow for a few more hours.
Brief, isolated gusts up to 30-40 knots and IFR visibilities
are possible

A short break in precipitation is expected before light rain
develops along a southeastward moving cold front late this
evening into early tonight. Areawide MVFR ceilings are expected
immediately behind the front and likely lasting through the
night. A few patches of IFR will be possible. Cloud cover clears
up by mid-morning Sunday, giving way to clear skies.

Winds will be southerly southwesterly today 12 to 20 knots with
gusts up to 25 to 30 ahead of the cold front this afternoon.
Winds will shift from the west tonight 8 to 12 knots tonight and
the gusts will gradually relax by late evening.

Outlook...Non-VFR is likely with showers and thunderstorms
Tuesday night into Wednesday followed by a rain/snow mix
Wednesday night into Thursday.

&&

.MARINE...
There are a couple weather systems in the next several days that may
bring some minor marine impacts to Lake Erie. The other ongoing
marine weather impact on Lake Erie is the substantial ice coverage
that continues to slowly decrease and break up. A cold front will
approach Lake Erie this evening from west to east. Ahead of the cold
front today, southerly to southwesterly winds will increase 15 to 25
knots with gusts up to 30 knots. Behind the front this evening and
overnight, winds will become westerly 10 to 15 knots. The stronger
wind flow over the lake today and the much warmer temperatures will
help further to weaken the ice coverage and also move it around this
weekend. Wave heights will be limited by the aforementioned mobile
pack ice. High pressure will build into the Great Lakes Sunday into
MOnday with a return of southwesterly 10 to 20 knots. The next
potential weather system to bring impacts to Lake Erie will the
middle of next week. Forecast model guidance indicates the potential
for a deepening low pressure system and strong cold front tracking
across the eastern Great Lakes region Wednesday through early
Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

DISCUSSION...Saunders
AVIATION...Saunders
MARINE...77
Hazardous weather outlook, Mar 7, 1:34 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
134 PM EST Sat Mar 7 2026

LEZ061-142>149-162>169-OHZ003-006>013-017>022-027>031-036>038-047-
081845-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Hancock-Seneca-Huron-Medina-Summit-Portage-Wyandot-Crawford-
Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
134 PM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-023-032-033-089-PAZ001>003-081845-
Ashtabula Inland-Trumbull-Stark-Mahoning-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
134 PM EST Sat Mar 7 2026

...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 7, 12:53 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1253 PM EST Sat Mar 7 2026

OHZ013-022-023-071830-
Geauga OH-Portage OH-Trumbull OH-
1253 PM EST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRUMBULL...NORTHERN
PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES THROUGH 130 PM EST...

At 1253 PM EST, Doppler radar was tracking a strong thunderstorm over
Streetsboro, or near Ravenna, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kent, Streetsboro, Middlefield, Garrettsville, North Bloomfield,
Mantua, West Farmington, Bristolville, Aurora, Parkman, Hiram, and
Sugar Bush Knolls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4115 8138 4132 8138 4145 8107 4150 8088
      4144 8076 4135 8077
TIME...MOT...LOC 1753Z 240DEG 49KT 4125 8131

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sullivan
Special weather statement, Mar 7, 1:42 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
142 PM EST Sat Mar 7 2026

PAZ002-003-071915-
Southern Erie PA-Crawford PA-
142 PM EST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ERIE AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 215 PM EST...

At 141 PM EST, Doppler radar was tracking a strong thunderstorm near
Albion, or 12 miles southeast of Conneaut, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Edinboro, Waterford, Albion, Cranesville, Springboro, Platea, Mill
Village, and McKean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EST for northwestern
Pennsylvania.

&&

LAT...LON 4176 8044 4189 8044 4200 8028 4209 8000
      4186 7986
TIME...MOT...LOC 1841Z 245DEG 45KT 4184 8035

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sullivan

The radar

The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
March 7, 1:51 PM EST
Where
Crawford County, 3.03 mi E of Harmonsburg
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.670, -80.271

Trees downed along South Norrisville Road in Hayfield Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2026Every state in 2026This day in weather historyWarnings in Pennsylvania, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315841.